18 y/o male with diffuse hypokinesis of left ventricle with a EF of 30%. He had echo 6 mo ago due to c/o SOB his EF was 35% with hypokinesis and mild mvp, placed on coreg bid and lisinopril qd. Now his Echo shows dilated lt ventricle..What could be attacking his heart ? He has no congential heart dz, only s/s tireness, and shortness of breath with activity. Please help me to know what to look for ? if condition is not from CAD what can we look for that is attacking his heart ?? help
Sorry to hear of your son's problem. He seems to have developed a cardiomyopathy, more specifically dilated cardiomyopathy meaning the muscle walls of the let ventricle have dilated or stretched and can no longer pump effectively as before. The more it dilates the less effective it is at pumping blood and the lower the EF%. The good news is that if they can resolve the underlying cause his left ventricle can remodel itself back to normal so it is very important to work with his doctors to find the cause. There are many causes, from the Mayo Clinic;
"Some known causes of dilated cardiomyopathy are:
Genetics. A number of genes are linked to dilated cardiomyopathy.
Birth defects. Certain heart defects that are present at birth (congenital) may cause dilated cardiomyopathy.
Infections. Many different types of infections, including those caused by bacteria, viruses, fungi and parasites, can cause dilated cardiomyopathy.
Drug and alcohol abuse. Dilated cardiomyopathy can be caused by long-term use of alcohol or illegal drugs, such as cocaine.
Certain cancer medications. Some drugs that are used in chemotherapy may cause dilated cardiomyopathy.
Exposure to toxins. This condition can also be caused by exposure to some metals and toxic compounds, such as lead, mercury and cobalt."
Below is a link to the site which will explain this condition;
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.